MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400450-12
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the mid right coronary artery (rca) with fibrotic and lipid plaque as seen on optical coherence tomography (oct).A stent was implanted and the 4.5x12 mm nc trek neo balloon dilatation catheter (bdc) was used for post-dilatation.The balloon was inflated 3 times to 20 atmospheres and negative pressure was held for 5-10 seconds.After use, the balloon did not rewrap correctly and it was difficult to remove from the guiding catheter.The balloon was deflated but not re-wrapped.Some force was required to remove the devices.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported failure to fold was confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to fold could not be determined; however, the reported difficulty removing the device appears to be related to operational context.It was reported that the nc trek neo bdc was overinflated to 20 atmospheres (atms) three times.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek neo device is 18 atmospheres (atm).In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.Possible factors that may contribute to non-uniform balloon refold include, but not limited to, large balloon profile, insufficient deflation time allowance, deflation technique, and/or multiple inflations.Multiple and/or high-pressure inflations of the balloon may contribute to the reported balloon refold issues.In this case, it is possible that the combination of the larger profile of the 4.50 mm balloon, insufficient deflation time and the reported refold balloon issue contributed to the resistance met with the guiding catheter, resulting in the difficulty removing the balloon dilatation catheter (bdc).There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017- above rbp.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21428351
Report Number2024168-2025-01949
Device Sequence Number19984525
Product Code LOX
UDI-Device Identifier08717648232756
UDI-Public(01)08717648232756(17)270331(10)40401G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400450-12
Device Catalogue Number1400450-12
Device Lot Number40401G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown